Wendy C

Active LifeList Warriors

I was diagnosed with osteosarcoma, located in my lower right femur, 2 months before my 28th birthday in 2014. I had a Limb Salvage Surgery that was a 12-hour procedure to replace part of my femur and total knee with prosthetics as well as take out any of the muscle it was touching. After a month in the hospital, I started an intense MAP chemotherapy treatment. While on the chemotherapy, during monthly scans a couple of nodules popped up in my lungs. I had two additional surgeries to remove the spots. About 4 months after completing MAP, a few more nodules popped up in each of my lungs. After monitoring them for a few months I had two more surgeries to remove them. They were cancer. Instead of trying traditional chemo again, I opted to try the clinical trial for Hu3F8. This is an injection over twenty minutes that is very painful as you receive it but the side effects after are nowhere near as bad as traditional chemo. After the third round, I had what my team believes was an allergic reaction to the drug where my whole body was covered in hives, my temperature rose to dangerous levels, and my blood pressure dropped and sent me to the ICU. I dropped out of the trial hoping I had received enough to kill whatever was left of the cancer.

A few months later in October of 2017, my cancer returned again in my right lung but unlike the last four lung surgeries, a wedge resection was not possible due to the location. I had my lower right lung lobe removed this time. It was confirmed cancer and right after Thanksgiving, I started Itop/efos chemo. I was only able to get 6 of the twelve rounds before we had to stop due to the toll it was taking on my kidneys and body. After my last round, I bottomed out on all my electrolytes, caught C-diff and ended up falling while in the hospital from weakness. I spent a week in the hospital which included my 32nd birthday.

Over the next year, I took upwards of 30 pills a day to get my electrolytes up to normal and started on a chemo pill. I also started to receive multiple bags of hydration to offset all the output that was happening from the pills. It was a never-ending circle. By January of 2019, we had come to terms that my kidneys were failing and there was only a matter of time before I would start dialysis. In April of 2019, another spot appeared in my abdomen this time. It was removed but unfortunately, I have no other chemo that I can take. My electrolytes have gotten back to normal but unfortunately, I had to stop the chemo pill as it didn’t work. In May I was admitted to the hospital to start the dialysis process and now have to have dialysis 3 times a week. I had my monthly scans on July 9th and two more spots have appeared – 1 in my abdomen and 1 in my left thigh. At this time all we can do is monitor and hope it doesn’t spread rapidly.

Wendy’s Life List:

  1. A 5-day getaway with my husband.
  2. Tickets to an Ohio State football game.
  3. A spa day with my mom and husband.